Alert archive / Indiana / Small Craft Advisories in 2021

Small Craft Advisory 83, NWS Northern Indiana

December 14, 2021

NWS Northern Indiana issued this small craft advisory at Dec 14, 2021, 3:49 PM EST. It took effect at Dec 15, 2021, 7:00 AM EST. It was in force for 12 hr.

The area

The counties it named.

The facts

Issued
Dec 14, 2021, 3:49 PM EST (20:49 UTC)
In effect from
Dec 15, 2021, 7:00 AM EST
Expired
Dec 15, 2021, 7:00 PM EST
In force
12 hr
Issued by
NWS Northern Indiana

The text

As transmitted.

703 
WHUS73 KIWX 142049
MWWIWX

URGENT - MARINE WEATHER MESSAGE
National Weather Service Northern Indiana
349 PM EST Tue Dec 14 2021

LMZ043-046-150500-
/O.NEW.KIWX.SC.Y.0083.211215T1200Z-211216T0000Z/
/O.CON.KIWX.GL.A.0013.211216T0000Z-211216T1600Z/
New Buffalo MI to St Joseph MI-Michigan City IN to New Buffalo MI-
349 PM EST Tue Dec 14 2021

...SMALL CRAFT ADVISORY IN EFFECT FROM 7 AM TO 7 PM EST
WEDNESDAY...
...GALE WATCH REMAINS IN EFFECT FROM WEDNESDAY EVENING THROUGH
THURSDAY MORNING...

* WHAT...For the Small Craft Advisory, south wind 15 to 20 kts 
  with a few gusts up to 35 knot gales. Waves 2 to 5 ft. For the 
  Gale Watch, south winds up to 30 kts with gusts up to 40 kt and 
  waves 4 to 6 ft possible.

* WHERE...Michigan City IN to St Joseph MI.

* WHEN...For the Small Craft Advisory, from 7 AM to 7 PM EST 
  Wednesday. For the Gale Watch, from Wednesday evening through 
  Thursday morning.

* IMPACTS...Strong winds can cause hazardous waves which could 
  capsize or damage vessels and reduce visibility.


PRECAUTIONARY/PREPAREDNESS ACTIONS...

Mariners should consider altering plans to avoid possible
hazardous conditions.  Remain in port, seek safe harbor, alter
course, and/or secure the vessel for severe wind and waves.

&&

$$
5 follow-up statements
901 
WHUS73 KIWX 150300
MWWIWX

URGENT - MARINE WEATHER MESSAGE
National Weather Service Northern Indiana
1000 PM EST Tue Dec 14 2021

LMZ043-046-151100-
/O.CON.KIWX.SC.Y.0083.211215T1200Z-211216T0000Z/
/O.CAN.KIWX.GL.A.0013.211216T0000Z-211216T1600Z/
/O.NEW.KIWX.SR.A.0001.211216T0000Z-211216T1600Z/
New Buffalo MI to St Joseph MI-Michigan City IN to New Buffalo MI-
1000 PM EST Tue Dec 14 2021

...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 7 AM TO 7 PM EST
WEDNESDAY...
...STORM WATCH IN EFFECT FROM WEDNESDAY EVENING THROUGH THURSDAY
MORNING...
...GALE WATCH IS CANCELLED...

* WHAT...For the Small Craft Advisory, south winds 15 to 25 knots
  with gusts to 30 knots. A few gusts to 35 knot gales possible
  late in the day Wednesday. Waves building to 3 to 5 feet. For 
  the Storm Watch, south winds to 30 knots becoming southwest 
  gales to 35 knots Wednesday evening. Gusts to 40 knot gales 
  increasing to 50 knot storms Wednesday night. Waves 4 to 7 feet 
  Wednesday evening building to 5 to 8 feet occasionally to 10 
  feet.

* WHERE...Michigan City IN to St Joseph MI.

* WHEN...For the Small Craft Advisory, from 7 AM to 7 PM EST 
  Wednesday. For the Storm Watch, from Wednesday evening through 
  Thursday morning.

* IMPACTS...Very strong winds will cause hazardous waves which
  could capsize or damage vessels and reduce visibility.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Mariners should prepare to remain in port, alter course, and/or
secure the vessel for severe conditions before conditions
deteriorate.

&&

$$
376 
WHUS73 KIWX 150947
MWWIWX

URGENT - MARINE WEATHER MESSAGE
National Weather Service Northern Indiana
447 AM EST Wed Dec 15 2021

LMZ043-046-151800-
/O.CON.KIWX.SC.Y.0083.211215T1200Z-211216T0000Z/
/O.UPG.KIWX.SR.A.0001.211216T0000Z-211216T1600Z/
/O.NEW.KIWX.GL.W.0014.211216T0000Z-211216T1600Z/
New Buffalo MI to St Joseph MI-Michigan City IN to New Buffalo MI-
447 AM EST Wed Dec 15 2021

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 7 PM EST THIS
EVENING...
...GALE WARNING IN EFFECT FROM 7 PM THIS EVENING TO 11 AM EST
THURSDAY...

* WHAT...For the Gale Warning, southwest winds increasing to 20 to
  30 knots with gusts up to 45 knot gales and waves 5 to 9 feet
  expected. For the Small Craft Advisory, south winds 15 to 20
  knots with gusts up to 30 knots expected.

* WHERE...Michigan City IN to St Joseph MI.

* WHEN...For the Gale Warning, from 7 PM this evening to 11 AM 
  EST Thursday. For the Small Craft Advisory, until 7 PM EST 
  this evening.

* IMPACTS...Strong winds will cause hazardous waves which could
  capsize or damage vessels and reduce visibility.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Mariners should alter plans to avoid these hazardous conditions.
Remain in port, seek safe harbor, alter course, and/or secure the
vessel for severe conditions.

&&

$$
584 
WHUS73 KIWX 151014 CCA
MWWIWX

URGENT - MARINE WEATHER MESSAGE...CORRECTED
National Weather Service Northern Indiana
514 AM EST Wed Dec 15 2021

LMZ043-046-151800-
/O.COR.KIWX.SC.Y.0083.211215T1200Z-211216T0000Z/
/O.UPG.KIWX.SR.A.0001.211216T0000Z-211216T1600Z/
/O.COR.KIWX.GL.W.0014.211216T0000Z-211216T1600Z/
New Buffalo MI to St Joseph MI-Michigan City IN to New Buffalo MI-
514 AM EST Wed Dec 15 2021

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 7 PM EST THIS
EVENING...
...GALE WARNING IN EFFECT FROM 7 PM THIS EVENING TO 11 AM EST
THURSDAY...

* WHAT...For the Gale Warning, southwest winds increasing to 20 to
  30 knots with gusts up to 45 knot gales and waves 5 to 9 feet
  expected. A storm force wind gust to 48 knots is possible after
  midnight tonight. For the Small Craft Advisory, south winds 15 
  to 20 knots with gusts up to 30 knots expected.

* WHERE...Michigan City IN to St Joseph MI.

* WHEN...For the Gale Warning, from 7 PM this evening to 11 AM 
  EST Thursday. For the Small Craft Advisory, until 7 PM EST 
  this evening.

* IMPACTS...Strong winds will cause hazardous waves which could
  capsize or damage vessels and reduce visibility.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Mariners should alter plans to avoid these hazardous conditions.
Remain in port, seek safe harbor, alter course, and/or secure the
vessel for severe conditions.

&&

$$
412 
WHUS73 KIWX 151531
MWWIWX

URGENT - MARINE WEATHER MESSAGE
National Weather Service Northern Indiana
1031 AM EST Wed Dec 15 2021

LMZ043-046-152345-
/O.CON.KIWX.SC.Y.0083.000000T0000Z-211216T0000Z/
/O.CON.KIWX.GL.W.0014.211216T0000Z-211216T1600Z/
New Buffalo MI to St Joseph MI-Michigan City IN to New Buffalo MI-
1031 AM EST Wed Dec 15 2021

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 7 PM EST THIS
EVENING...
...GALE WARNING REMAINS IN EFFECT FROM 7 PM THIS EVENING TO 11 AM
EST THURSDAY...

* WHAT...For the Gale Warning, southwest winds increasing to 20 
  to 30 knots with gusts up to 45 knot gales and waves 5 to 9 
  feet expected. A storm force wind gust to 48 knots is possible 
  after midnight tonight. For the Small Craft Advisory, south 
  winds 15 to 20 knots with gusts up to 30 knots expected.

* WHERE...Michigan City IN to St Joseph MI.

* WHEN...For the Gale Warning, from 7 PM this evening to 11 AM 
  EST Thursday. For the Small Craft Advisory, until 7 PM EST 
  this evening.

* IMPACTS...Strong winds will cause hazardous waves which could 
  capsize or damage vessels and reduce visibility.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Mariners should alter plans to avoid these hazardous conditions.
Remain in port, seek safe harbor, alter course, and/or secure the
vessel for severe conditions.

&&

$$
200 
WHUS73 KIWX 152029
MWWIWX

URGENT - MARINE WEATHER MESSAGE
National Weather Service Northern Indiana
329 PM EST Wed Dec 15 2021

LMZ043-046-160430-
/O.CON.KIWX.SC.Y.0083.000000T0000Z-211216T0000Z/
/O.CON.KIWX.GL.W.0014.211216T0000Z-211216T1600Z/
New Buffalo MI to St Joseph MI-Michigan City IN to New Buffalo MI-
329 PM EST Wed Dec 15 2021

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 7 PM EST THIS
EVENING...
...GALE WARNING REMAINS IN EFFECT FROM 7 PM THIS EVENING TO 11 AM
EST THURSDAY...

* WHAT... For the Small Craft Advisory, south winds to 30 knots.
  For the Gale Warning, south to southwest winds to 30 knots with
  gusts up to 45 knot gales overnight, 35 knot gales Thursday
  morning. Waves building to 6 to 12 feet occasionally to 15 feet
  by Thursday morning, highest New Buffalo to Saint Joseph.
  

* WHERE...Michigan City IN to St Joseph MI.

* WHEN...For the Small Craft Advisory, until 7 PM EST this 
  evening. For the Gale Warning, from 7 PM this evening to 11 AM 
  EST Thursday. 

* IMPACTS...Strong winds will cause hazardous waves which could 
  capsize or damage vessels and reduce visibility.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Mariners should alter plans to avoid these hazardous conditions.
Remain in port, seek safe harbor, alter course, and/or secure the
vessel for severe conditions.

&&

$$

What forecasters said that day

The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Northern Indiana wrote its last area forecast discussion before this small craft advisory went out at Dec 14, 12:28 PM EST, 3 hours 21 minutes earlier.

Area forecast discussion, Dec 14, 12:28 PM EST, 3 hours 21 minutes before
Area Forecast Discussion
National Weather Service Northern Indiana
1228 PM EST Tue Dec 14 2021

.SYNOPSIS...
Issued at 250 AM EST Mon Dec 13 2021

Mild temperatures will continue today and Wednesday. Dry
conditions today will give way to chances for rain showers
late tonight into Thursday. The best chance for showers, and
perhaps a thunderstorm is late Wednesday night into early
Thursday.

&&

.SHORT TERM...(Today and Tonight)
Issued at 246 AM EST Tue Dec 14 2021

Warm frontogenesis from Plains to Lower Ohio Valley lifts northeast
into CWA. Far north/northeast CWA in more backed east-southeast low
level flow makes capturing thermal gradient through CWA difficult
today/tonight. Warm front may be focus for some light showers later
tonight. Full northward lift of warm sector on Wednesday with more
uniform/near record temperatures as 925 mb temperatures peak into
lower teens.

&&

.LONG TERM...(Wednesday through Monday)
Issued at 246 AM EST Tue Dec 14 2021

Energetic Northeast Pacific cutoff with intense shortwave/
tropospheric fold in base of trough off California Coast to move
ashore and through Intermountain West on Wednesday. System
thereafter deflected northeast through Upper Midwest Wednesday
night with notable downstream ridging over Eastern US. Best
low/mid level dynamics relegated west through north of CWA, though
CWA within upper level right rear quadrant of 130-140 kt jet as
attendant frontal passage sweeps through CWA Thursday morning.
Wide breadth of 8+g/kg 1000-850 mb mixing ratios into Upper Great
Lakes with plume of precipitable water reaching near 1.25 inches.
Disfavorable timing of frontal passage and pinch off of northern
extent of 100-200 J/kg MUCAPE axis with lack of significant
convective organization expected. Still slight chance thunderstorm
mention given strength of front drawing in lower/middle 50s
surface dewpoints.

Second upstream positive tilt trough emerges through backside of
prior/exiting system. This spawns Southern Plains to Ohio Valley
frontal wave. Typically favorable for winter weather in mid/late
December, though system presently weak and still seasonably warm
low level thermal profiles suggest mixed rain/snow. Will continue
to monitor trends through the week.

&&

.AVIATION...(For the 18Z TAFS through 18Z Wednesday Afternoon)
Issued at 1222 PM EST Tue Dec 14 2021

A warm front approaches later tonight with increasing moisture
around and after midnight. This introduces a -SHRA into SBN's TAF
with CIGs decreasing into MVFR criteria at around 8z with fuel
alternate not too far behind. Have opted to hold off on an
introduction of MVFR CIGs into FWA's TAF as a result of model bias
of the short range aviation models to introduce MVFR CIGs when they
won't be there especially with it not occurring until 18z or later
when the best mixing occurs diurnally. Will also continue mention of
LLWS around and after midnight keeping in mind a slight timing
difference between FWA and SBN with a strong LLJ overhead.

&&

.IWX WATCHES/WARNINGS/ADVISORIES...
IN...NONE.
MI...NONE.
OH...NONE.
LM...Gale Watch from Wednesday evening through Thursday morning for
     LMZ043-046.

&&

SYNOPSIS...Steinwedel
SHORT TERM...Murphy
LONG TERM...Murphy
AVIATION...Roller

Visit us at www.weather.gov/iwx

Follow us on Facebook...Twitter...and YouTube at:
www.facebook.com/NWSNorthernIndiana
www.twitter.com/nwsiwx
www.youtube.com/NWSNorthernIndiana
Hazardous weather outlook, Dec 14, 4:52 AM EST, 10 hours 57 minutes before
Hazardous Weather Outlook
National Weather Service Northern Indiana
452 AM EST Tue Dec 14 2021

INZ003>009-012>018-020-022>027-032>034-MIZ077>081-OHZ001-002-004-005-
015-016-024-025-151030-
La Porte-St. Joseph-Elkhart-Lagrange-Steuben-Noble-De Kalb-Starke-
Pulaski-Marshall-Fulton-Kosciusko-Whitley-Allen-White-Cass-Miami-
Wabash-Huntington-Wells-Adams-Grant-Blackford-Jay-Berrien-Branch-
Hillsdale-Williams-Defiance-Henry-Paulding-Putnam-Van Wert-
452 AM EST Tue Dec 14 2021 /352 AM CST Tue Dec 14 2021/

This Hazardous Weather Outlook is for northern Indiana, southwest
Michigan and northwest Ohio.

.DAY ONE...Today and tonight.

No hazardous weather is expected at this time.

.DAYS TWO THROUGH SEVEN...Wednesday through Monday.

No hazardous weather is expected at this time.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

LMZ043-046-151030-
New Buffalo MI to St Joseph MI-Michigan City IN to New Buffalo MI-
452 AM EST Tue Dec 14 2021

...GALE WATCH IN EFFECT FROM WEDNESDAY EVENING THROUGH THURSDAY
MORNING...

This Hazardous Weather Outlook is for the nearshore waters of
southeastern Lake Michigan.

.DAY ONE...Today and tonight.

No hazardous weather is expected at this time.

.DAYS TWO THROUGH SEVEN...Wednesday through Monday.

Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.

   Gale Watch.

Hazardous conditions for small craft are expected Wednesday and will
continue into Thursday night. A period of gale force gusts is
expected Wednesday night into Thursday morning.

Nearby

Small Craft Advisories in Indiana, 2021Every small craft advisory in 2021

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.